MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE Q700M; WHEELCHAIR, POWERED

SUNRISE MEDICAL (US) LLC QUICKIE Q700M; WHEELCHAIR, POWERED
Model Number Q700M
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Laceration(s) (1946)
Date of Event 04/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Background: quickie q700m owner's manual, page 8, section 3.1 states: "driving a powered wheelchair requires cognitive, physical, and visual skills.The user must be able to estimate and correct the results of actions when operating the wheelchair." quickie q700m owner's manual, page 17 states: "while driving this seating system in the reclined, elevated, or tilted position, use caution." discussion: in reviewing the complaint, the dealer reports that the end user allegedly sustained two separate injuries on two separate days.The first incident reportedly occurred on (b)(6) 2022.According to the end user, the chair tipped over while she was in it by the fridge in her kitchen.The end user reportedly has no memory of event and she allegedly blacked out and spent 4 hours on the floor before awakening and notifying ems.The end user initially refused to go to the hospital.The day after the event, the end user contacted ems again due to pain and was taken to the hospital where she was diagnosed with 3 fractured ribs.No further medical treatment was prescribed at the time.The second event reportedly occurred on (b)(6) 2022.The end user tilted backwards while approaching a table with metal legs and her left leg allegedly got caught on the table, producing a laceration that needed medical intervention.The end user allegedly did not have sensation in her legs and did not notice the injury until she saw blood steaming down her leg.The end user was taken to the hospital where she received 25 stitches.The patient remained in the hospital for 1-2 days and was released with no additional medical treatment required.By all accounts, the wheelchair seems to have performed as intended.There is limited information on what could have caused the first incident.The second incident seems to be caused by a use malfunction, where the end user was seemingly unable to correctly judge the distant between themselves and the table in their environment.According to the owner's manual, it is important that a user has cognitive, physical, and visual skills to operate a powered wheelchair and be able to estimate and correct the results of actions when operating the wheelchair to avoid serious injury.The dealer has recommended that the client be reassessed on her medical condition and whether the chair she is using is the right fit for her due to cognitive difficulties and memory issues.Conclusion: while there is no indication of the product malfunctioning, there is evidence of user malfunction and due to the serious injuries reported (fractured ribs and a laceration requiring stitches), out of an abundance of caution, an mdr is being filed.
 
Event or Problem Description
Dealer reports that the end user allegedly sustained two separate injuries on two separate days: chair seemingly tipped sideways with end user in it by the fridge in her apartment.The end user reportedly has no memory of how the incident occurred and received 3 fractured ribs during the event.The end user tilted backwards and her left leg allegedly caught the table she was approaching, producing a laceration that needed medical intervention, leading to the patient receiving 25 stitches.The dealer is recommending having the client reassessed on her medical condition and whether the chair she is using is the right fit due to cognitive and memory issues.Client is confined to user her wheelchair the entire day and continues to use the wheelchair in question to this day.

Brand Name
QUICKIE Q700M
Common Device Name
WHEELCHAIR, POWERED
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key14379260
Report Number2937137-2022-00007
Device Sequence Number20467361
Product Code ITI
UDI-Device Identifier00016958059793
UDI-Public(01)00016958059793
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberQ700M
Device Catalogue NumberEIPW25
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient Weight102 KG